Proton-Pump Inhibitor-Induced Hypocalcemia and Hypomagnesemia.
Sae Rom Choi ; Jung Hee Byun ; Ho-Seong Kim ; Hyun Wook Chae ; Yong Hyuk Kim ; Ye Jin Kim ; Ah Reum Kwon
대한소아내분비학회지, Vol.17(4) : 249~252, 2012
A 7-day-old female neonate who visited emergency depar tment due to generalized tonic seizure. Laboratory test results showed hypocalcemia (5.7 mg/dL), hypomagnesemia (0.55 mmol/L), low parathyroid hormone (7.5 pg/mL), and normal 25(OH) vitamin D3. Symptom and metabolic abnormalities were normalized with intravenous calcium gluconate and magnesium sulfate. Discharged with supplement of oral calcium, vitamin D, phenobarbital, and lansoprazol, she was re-admitted with hypocalcemia (4.8 mg/dL) with normal level of parathyroid hormone (12.3 pg/mL). Hypocalcemia was resolved with discontinuation of proton pump inhibitor. We report a case of recurrent hypocalcemia and hypomagnesemia due to proton-pump inhibitor.